Alert archive / South Carolina / River Flood Warnings in 2016

River Flood Warning 8, NWS Columbia, SC

February 25, 2016Chesterfield County, Marlboro County, South Carolina

NWS Columbia, SC issued this river flood warning at Feb 25, 2016, 9:35 AM EST for Chesterfield County, Marlboro County, South Carolina. It took effect at Feb 25, 2016, 8:30 PM EST. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 9:35 AM EST (14:35 UTC)
In effect from
Feb 25, 2016, 8:30 PM EST
Expired
Feb 27, 2016, 1:12 PM EST
In force
41 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Chesterfield County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 138 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pee Dee River at Cheraw (CHES1).

Action stage
20 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

252 
WGUS42 KCAE 251435
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
935 AM EST THU FEB 25 2016

...The National Weather Service in Columbia has issued a flood 
warning for the following rivers in South Carolina...

  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.Rainfall across the Piedmont of North Carolina over the past 
48 hours has produced rises on upstream rivers and reservoirs. 
This combined with operations at area reservoirs will produce 
minor flooding along the Great Pee Dee River at Cheraw. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC025-069-261435-
/O.NEW.KCAE.FL.W.0008.160226T0130Z-160227T1812Z/
/CHES1.1.ER.160226T0130Z.160226T1200Z.160226T1812Z.NO/
935 AM EST THU FEB 25 2016

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Pee Dee River At Cheraw
* from this evening to Saturday afternoon...Or until the warning is 
  cancelled.
* At  8 AM Thursday the stage was 24.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage this evening
  and crest around 31.7 feet tomorrow morning. The river will fall 
  below flood stage Friday. .
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded. 
  Portions of Riverside Park become flooded. 

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
4 follow-up statements
444 
WGUS82 KCAE 251641
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1141 AM EST THU FEB 25 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.River levels on the Congaree and Pee Dee Rivers will rise to near
flood stage and may exceed flood stage depending on hydroelectric releases.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-261641-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160229T0800Z/
/CEAS1.1.ER.160226T0935Z.160227T0000Z.160228T0800Z.NO/
1141 AM EST THU FEB 25 2016

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until late Sunday night...Or until the warning is cancelled.
* At  7 AM Thursday the stage was 114.3 feet.
* Flood stage is 115.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early tomorrow 
morning and 
 Crest around 116.6 feet tomorrow evening. 
 The river will fall below flood stage by early Sunday morning.
* At 115.0 feet...Flooding occurs in low lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-261640-
/O.CON.KCAE.FL.W.0008.160226T0130Z-160227T1812Z/
/CHES1.1.ER.160226T0130Z.160226T1200Z.160226T1812Z.NO/
1141 AM EST THU FEB 25 2016

The Flood Warning continues for
  The Pee Dee River At Cheraw.
* from this evening to Saturday afternoon...Or until the warning is 
  cancelled.
* At 10 AM Thursday the stage was 25.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage this evening and 
 Crest around 31.7 feet tomorrow morning. 
 The river will fall below flood stage by early tomorrow afternoon.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
295 
WGUS82 KCAE 260207
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
907 PM EST THU FEB 25 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties
  
  
.Runoff from rainfall during the week together with elevated stream flows 
was producing high stage levels in portions of the Congaree and Pee Dee 
River Basins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-270207-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T1929Z/
/CEAS1.1.ER.160225T2303Z.160226T0600Z.160227T1929Z.NO/
907 PM EST THU FEB 25 2016

The Flood Warning is extended for
  The Congaree River At Carolina Eastman.
* until late Saturday afternoon...or until the warning is cancelled.
* At  7 PM Thursday the stage was 115.7 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 116.5 feet 
  before daybreak Friday morning. The river will then fall below flood stage 
  by early Saturday afternoon.
* At 115.0 feet...Flooding occurs in low-lying areas of the Carolina 
  Eastman Facility and at the Congaree National Park.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-270207-
/O.EXT.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/
/CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/
907 PM EST THU FEB 25 2016

The Flood Warning is extended for
  The Pee Dee River At Cheraw.
* until late Saturday morning...or until the warning is cancelled.
* At  7 PM Thursday the stage was 27.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early Friday 
  afternoon and crest around 30.4 feet Friday evening. 
  The river will then fall below flood stage by early Saturday morning.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
ACM
937 
WGUS82 KCAE 260925
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
425 AM EST FRI FEB 26 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.Runoff from rainfall earlier this the week combined with reservoir 
operations continue producing minor flooding along portions of the 
Congaree and Pee Dee River Basins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-270925-
/O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T2024Z/
/CEAS1.1.ER.160225T2303Z.160226T1800Z.160227T2024Z.NO/
425 AM EST FRI FEB 26 2016

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until Sunday afternoon...Or until the warning is cancelled.
* At  1 AM Friday the stage was 115.4 feet.
* Flood stage is 115.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 117.1 feet by 
  early this afternoon. The river will fall below flood stage by 
  tomorrow afternoon.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-270925-
/O.CON.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/
/CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/
425 AM EST FRI FEB 26 2016

The Flood Warning continues for
  The Pee Dee River At Cheraw.
* until late Saturday night...Or until the warning is cancelled.
* At  3 AM Friday the stage was 27.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early this 
afternoon and 
 Crest around 30.4 feet this evening. 
 The river will fall below flood stage by early tomorrow morning.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
912 
WGUS82 KCAE 261459
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
959 AM EST FRI FEB 26 2016

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
SCC025-069-261529-
/O.CAN.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM EST FRI FEB 26 2016

The Flood Warning is cancelled for
  The Pee Dee River At Cheraw.
* At  9 AM Friday the stage was 27.1 feet.
* Flood stage is 30.0 feet.
* Forecast...The river crested below flood stage at 27.7 feet. The 
  river will continue to fall to 25.6 feet by tomorrow morning.

$$

This will be the last statement for this high water event.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:23 AM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 25, 6:23 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
623 AM EST THU FEB 25 2016

.SYNOPSIS...
COOLER AND DRIER AIR WILL PUSH INTO THE AREA OVERNIGHT. STRONG
AND GUSTY WINDS WILL BE ACROSS THE AREA THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER THE NEW ENGLAND REGION WILL CONTINUE MOVING AWAY
FROM THE AREA TODAY AS COOLER AND DRIER AIR OVERTAKE THE REGION.
MAIN CONCERN THROUGH TONIGHT WILL CONTINUE TO BE THE WINDS.
ALTHOUGH THE PRESSURE GRADIENT WILL RELAX SLIGHTLY WINDS WILL
REMAIN STRONG AND GUSTY WITH WESTERLY WINDS AROUND 20 MPH AND
GUSTS UP TO 35 MPH TODAY THEN STEADILY DECREASE OVERNIGHT TO
AROUND 10 MPH WITH GUSTS TO 15 MPH BY SUNRISE FRIDAY MORNING. WITH
SPEEDS FALLING BELOW WIND ADVISORY CRITERIA HAVE OPTED TO CANCEL
THE WIND ADVISORY AND BEGIN A LAKE WIND ADVISORY. WITH THE COLDER
AIR OVER THE WARM LAKE WATERS THROUGH TONIGHT EXPECT WINDS TO
REMAIN STRONGER OVER AREA LAKES TONIGHT WITH WINDS TOWARD FRIDAY
MORNING REMAINING 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH. ROUGH CHOP
ON AREA LAKES WILL REMAIN THROUGH TONIGHT DUE TO LENGTH OF TIME OF
THE STRONG AND GUSTY WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL
BE IN THE MIDDLE TO UPPER 50S WITH OVERNIGHT LOWS IN THE MIDDLE
30S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA AROUND SUNRISE
FRIDAY MORNING. THIS FEATURE WILL HAVE LIMITED MOISTURE AS IT
APPROACHES THE MOUNTAINS FROM THE NORTHWEST AND WITH SOME
PRECIPITATION OVER THE MOUNTAINS AND DOWNSLOPING EXPECT NO
PRECIPITATION ACROSS THE FORECAST AREA FRIDAY MORNING. TROUGH
WILL RAPIDLY SLIDE OFFSHORE BY MIDDAY FRIDAY WITH HIGH PRESSURE
DOMINATING THE REGION FRIDAY AFTERNOON THROUGH SATURDAY NIGHT.
WINDS WILL DIMINISH FRIDAY AFTERNOON TO 5 TO 10 MPH AS THE
PRESSURE GRADIENT FINALLY RELAXES. TEMPERATURES WILL BE IN THE
LOWER TO MIDDLE 50S FOR AFTERNOON HIGHS WITH OVERNIGHT LOWS IN THE
LOWER TO MIDDLE 30S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY WEATHER WILL DOMINATE THE REGION THROUGH THE
WEEKEND WITH CHANGE SLOWLY BEGINNING SUNDAY NIGHT INTO MONDAY
MORNING. THIS WILL BE THE APPROACH OF THE NEXT FRONTAL
SYSTEM...HOWEVER MODELS DIFFER WITH THE INTENSITY AND LOCATION OF
THIS FEATURE THROUGH TUESDAY. MODELS COME INTO BETTER AGREEMENT
TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER DEEP LOW PRESSURE SYSTEM
DEVELOPING OVER THE SOUTHERN PLAINS REGION AND TRACKING
NORTHEASTWARD. WITH MODEL DIFFERENCES HAVE MADE FEW CHANGES TO THE
LONG TERM WITH A SLIGHT CHANCE OF SHOWERS FOR LATE WEDNESDAY.
TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR THROUGHOUT THE PERIOD. GUSTY WINDS WILL CONTINUE BUT SLOWLY
DECREASE AS SURFACE PRESSURE GRADIENT RELAXES IN THE AFTERNOON.

COLD AIR ADVECTION ACROSS THE REGION. STRATO-CUMULUS STREAMING
EAST FROM NORTH GEORGIA...EXPECT SCATTERED TO BROKEN DECK THROUGH
THE PERIOD BUT VFR. WINDS WILL BE WEST AROUND 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS...SLOWLY DIMINISHING DURING THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR GAZ040-063>065-
     077.
SC...LAKE WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR SCZ015-016-018-
     020>022-025>031-035>038-041.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, Feb 25, 3:55 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
355 AM EST THU FEB 25 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
355 AM EST THU FEB 25 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 25, 8:23 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
823 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND GST 3 SSW IRMO              34.05N 81.22W
02/24/2016  M56 MPH          LEXINGTON          SC   MESONET

            RICHLAND COUNTY MESONET AT THE LAKE MURRAY
            DAM NEAR THE SPILLWAY RECORDED AT WIND GUST
            OF 56 MPH.

&&

LCV
Local storm report, Feb 25, 8:25 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
825 AM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     NON-TSTM WND GST 6 NNE DENTSVILLE        34.15N 80.91W
02/24/2016  M62 MPH          RICHLAND           SC   MESONET

            RICHLAND COUNTY MESONET AT ELDERS POND OFF
            HARDSCRABBLE ROAD RECORDED A WIND GUST OF 62
            MPH.

&&

LCV

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:33 AM ESTRiver Flood WarningCAECalhoun, Lexington, Richland4 days
Feb 25, 3:55 AM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more18 hr
Feb 25, 9:29 AM ESTRiver Flood AdvisoryCAELexington, Richland48 hr

Nearby

River Flood Warnings in South Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.